Alert archive / Texas / Flash Flood Warnings in 2001
Flash Flood Warning 1, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Feb 13, 2001, 12:30 PM CST for Fannin County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 13, 2001, 12:30 PM CST (18:30 UTC)
- Expired
- Feb 13, 2001, 2:30 PM CST
- In force
- 2 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Fannin County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 154 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 413 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 131835 FFWFTW TXC147-132030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1230 PM CST TUE FEB 13 2001 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... FANNIN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 230 PM CST * AT 1225 PM CST...EMERGENCY MANAGEMENT OFFICIALS REPORTED FLASH FLOODING ON HIGHWAY 78...HIGHWAY 898...AND HIGHWAY 56. ONE TO THREE INCHES OF RAIN HAS FALLEN IN THE LAST TWO HOURS. AN ADDITIONAL ONE OR TWO INCHES IS POSSIBLE AS AN AREA OF RAIN AND THUNDERSTORMS SOUTHWEST OF THE AREA MOVES NORTHEAST AT 35 MPH. * LOCATIONS IN THE WARNING INCLUDE BONHAM AND HONEY GROVE... A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3337 9632 3344 9587 3382 9585 3374 9631
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Feb 13, 11:15 AM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Feb 13, 11:15 AM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1115 AM CST TUE FEB 13 2001 .AVIATION DISCUSSION... CONDITIONS WILL RANGE FROM LOW IFR TO MVFR THIS AFTERNOON...AND ALL IN BETWEEN. GENERALLY...CONDITIONS WILL IMPROVE FROM CURRENT STATUS TO POSSIBLY MVFR DURING THE AFTERNOON AS PRECIP AREA MOVES EAST. HOWEVER...EXPECT MORE PRECIP LATER THIS AFTERNOON AND TONIGHT WITH LOWER CIGS AND VSBYS. THREAT OF THUNDER IS SLIM THIS AFTERNOON...BUT CHANCES WILL INCREASE TONIGHT WITH ELEVATED INSTABILITY. 42 UPDATED PUBLIC FORECAST DISCUSSION WILL ISSUE UPDATE TO ZONES TO ACCOUNT FOR RADAR TRENDS...WHICH WILL KEEP THE HIGHEST POPS +THIS AFTERNOON IN THE NORTHERN AND CENTRAL ZONES. WARM FRONT CREEPING THROUGH SOUTHEASTERN TEXAS BY 17Z...THE WARMUP IS COMING...IT WILL JUST TAKE A WHILE. 84 .FTW...NONE
In the hours before
Special weather statement, Feb 13, 11:46 AM CST, 44 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-132200- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1146 AM CST TUE FEB 13 2001 RAIN AND THUNDERSTORMS ARE POSSIBLE OVER NORTH TEXAS THIS AFTERNOON AND TONIGHT. WHILE THE RAIN WILL BE WIDESPREAD...THUNDERSTORMS WILL BE WIDELY SCATTERED AND SHOULD REMAIN BELOW SEVERE LIMITS.
Nearby
Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.